Alert archive / Minnesota / Beach Hazards Statements in 2014

Beach Hazards Statement 1, NWS Duluth, MN

June 18, 2014Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this beach hazards statement at Jun 18, 2014, 3:34 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2014, 3:34 AM CDT (08:34 UTC)
Expired
Jun 18, 2014, 8:00 PM CDT
In force
16 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WHUS43 KDLH 180834
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
334 AM CDT WED JUN 18 2014

MNZ037-WIZ001-190100-
/O.NEW.KDLH.BH.S.0001.140618T0834Z-140619T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
334 AM CDT WED JUN 18 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT
THROUGH THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE
  LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND
  STRONG RIP CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

MELDE
3 follow-up statements
309 
WHUS43 KDLH 181448
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT WED JUN 18 2014

MNZ037-WIZ001-190100-
/O.CON.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
948 AM CDT WED JUN 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG 
  THE LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND 
  STRONG RIP CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

G2
513 
WHUS43 KDLH 182053 AAB
CFWDLH

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
353 PM CDT WED JUN 18 2014

MNZ037-WIZ001-190100-
/O.CON.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
353 PM CDT WED JUN 18 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG 
  THE LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND 
  STRONG RIP CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

G2
488 
WHUS43 KDLH 190105 AAA
CFWDLH

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT WED JUN 18 2014

MNZ037-WIZ001-190215-
/O.EXP.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
805 PM CDT WED JUN 18 2014

...BEACH HAZARDS STATEMENT HAS EXPIRED...

STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.
IT IS POSSIBLE THAT DANGEROUS CONDITIONS WILL OCCUR ONCE AGAIN THURSDAY.
PLEASE REFER TO THE LATEST SURF FORECAST FOR ADDITIONAL INFORMATION.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 12:31 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 18, 12:31 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1231 AM CDT WED JUN 18 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 316 PM CDT TUE JUN 17 2014

A PLEASANT SUMMER DAY ACROSS THE AREA TODAY WITH 3 PM TEMPS IN THE
MID 70S TO LOW 80S.  A WEAK BOUNDARY DRAPED FROM UPPER MICHIGAN
EXTENDS WEST TO CENTRAL MINNESOTA.  ANOTHER STRONGER BOUNDARY
EXTENDS FROM THE SURFACE LOW OVER CENTRAL NEBRASKA...EAST ACROSS
IOWA TO THE SOUTHERN TIP OF LAKE MICHIGAN.  THIS BOUNDARY WILL ONCE
AGAIN SERVE AS THE FOCUS FOR STRONG STORMS TONIGHT...WELL AWAY FROM
OUR NECK OF THE WOODS.  A FEW STORMS MAY FIRE ACROSS THE SOUTHERN
PORTIONS OF THE FORECAST AREA TONIGHT...BUT ARE NOT EXPECTED TO BE
SEVERE.  LOWS TO BE COOL AGAIN WITH CLEAR SKIES AND NORTHEAST FLOW
BRINGING IN RELATIVELY DRIER AIR.  HAVE LOWERED MINS TO THE LOW 50S
NORTH TO AROUND 60 SOUTH.

WEDNESDAY THE MID LEVEL BAROCLINIC ZONE TO PUSH TOWARDS THE FORECAST
AREA...AND WITH THE WARM AIR ADVECTION ONGOING OVER IT IT SHOULD
LIGHT UP WITH SHOWERS AND THUNDERSTORMS.  HAVE KEPT POPS MOSTLY OUT
OF THE FORECAST AREA FOR THE DAYTIME...DEPENDING ON THE EASTERLY
FLOW OFF THE LAKE TO KEEP ANY POSSIBLE STORMS FOR US ELEVATED.  THIS
WILL ALSO KEEP OUT TEMPERATURES A LITTLE COOLER...WITH HIGHS IN THE
UPPER 60S TO UPPER 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE JUN 17 2014

THE FORECAST AREA IS FACING ANOTHER PROLONGED PERIOD OF RAINY AND
STORMY WEATHER FOR THE LATTER HALF OF THIS WEEK AND THROUGH THIS
WEEKEND. SIGNIFICANT RAINFALL WILL LIKELY PROLONG...IF NOT
EXACERBATE...RIVER AND LAKE FLOODING ISSUES ACROSS NORTHERN AND
CENTRAL MINNESOTA THAT ARE ONGOING AS OF THIS AFTERNOON.

WEDNESDAY EVENING WILL BEGIN WITH SURFACE HIGH PRESSURE CENTERED
OVER SOUTHERN HUDSON BAY. THE SURFACE HIGH WILL BE REINFORCED BY THE
SUBSIDENCE FROM AN AMPLIFYING MID/UPPER LEVEL RIDGE OVER SOUTH
CENTRAL CANADA AND THE UPPER MIDWEST. A POTENT BUT SLOW MOVING
MID/UPPER LEVEL LOW WILL BE OVER THE NORTHERN ROCKIES OVER OR NEAR
MONTANA. SURFACE LOW PRESSURE WILL BE CENTERED IN THE CENTRAL AND
NORTHERN HIGH PLAINS...WITH A SURFACE STATIONARY/WARM FRONT
STRETCHING ACROSS THE NORTHERN PLAINS TO SOUTHERN GREAT LAKES REGION.

THE MID/UPPER LEVEL LOW IN THE ROCKIES IS EXPECTED TO SLOWLY MOVE
ENE THROUGH SOUTH CENTRAL CANADA WEDNESDAY NIGHT THROUGH THE
WEEKEND. THIS WILL BRING A PROLONGED PERIOD OF RAIN AND STORMS TO
THE NORTHLAND FROM THE WEST AS THE OCCLUDED FRONT FROM THE LOW
PRESSURE SYSTEM IN SOUTH CENTRAL CANADA MOVES APPROACHES AND THEN
MOVES THROUGH THE NORTHLAND DURING THE WEDNESDAY NIGHT THROUGH
FRIDAY TIMEFRAME. THIS PERIOD LOOKS THE MOST ACTIVE AND WET. MUCH OF
THE FORECAST AREA IS FORECAST TO GET WIDESPREAD RAINFALL OF A HALF
TO 1 INCH. THREE TO 6 HOUR FLASH FLOOD GUIDANCE IS ABOUT 1.5 TO 2
INCHES ACROSS THE FORECAST AREA. WE WILL NEED TO CONSIDER THE NEED
FOR A FLASH FLOOD WATCH IF IT APPEARS MUCH OF THIS RAIN COULD FALL
IN A SHORT ENOUGH TIME PERIOD.

THE NORTHLAND WILL TRANSITION TO AN UNSTABLE POST FRONTAL ATMOSPHERE
FOR THE WEEKEND AS THE WEAKENING MID/UPPER LEVEL LOW DIGS INTO THE
NORTHLAND REGION. THIS COULD CAUSE PERIODS OF SCATTERED SHOWERS AND
STORMS...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING OF BOTH
SATURDAY AND SUNDAY.

THERE IS GREATER UNCERTAINTY ABOUT THE WEATHER EARLY NEXT WEEK. THE
MODELS ARE INDICATING SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE
NORTHLAND DURING THE MONDAY AND TUESDAY TIMEFRAME. HOWEVER...THE GFS
AND ECMWF ARE INDICATING SIGNIFICANT RAINS FOR MONDAY. THIS IS
LIKELY DUE TO THE INSTABILITY CAUSED BY THE LINGERING MID/UPPER
LEVEL LOW MOVING OVER THE REGION. FOR NOW...I KEPT THE MONDAY
FORECAST DRY...BUT WE MIGHT NEED TO ADD LOW CHANCES FOR SHOWERS AND
STORMS IF THE MODELS CONTINUE TO INDICATE THE WEAK MID/UPPER LEVEL
STILL LINGERING OVER THE NORTHLAND AT THIS TIME. OTHERWISE...THE
SURFACE HIGH PRESSURE SHOULD PROVIDE GENERALLY DRY WEATHER THROUGH
THE MIDDLE OF NEXT WEEK...WHICH WILL BE WELCOME RELIEF FOR THOSE
FIGHTING RISING/HIGH WATER ON RIVERS AND LAKES IN PARTS OF MINNESOTA.

TEMPERATURES DURING THE LONG TERM PERIOD SHOULD BE SEASONAL...WITH
HIGHS GENERALLY RANGING FROM THE UPPER 60S TO UPPER 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1231 AM CDT WED JUN 18 2014

SCATTERED SHOWERS AND STORMS WILL BE FOUND ACROSS PORTIONS OF
NORTHERN WISCONSIN OVERNIGHT. HAVE INTRODUCED A VCSH AT KHYR WITH
UNCERTAINTY IF THE STORMS WILL LIFT FAR ENOUGH NORTH TO MOVE OVER
THE AIRPORT. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD. SOME LOW CLOUD DEVELOPMENT IS POSSIBLE AT KDLH WITH
INCREASING ONSHORE WINDS TONIGHT...BUT HAVE KEPT ONLY SCT BELOW 2
KFT AT THIS TIME. WINDS WILL BECOME GUSTY AROUND 25 KT ON WEDNESDAY
WITH A FEW GUSTS AROUND 30 KT EXPECTED IN THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  51  65  54  70 /  30  60  70  40
INL  55  73  57  75 /  30  60  60  50
BRD  63  77  60  80 /  50  70  60  40
HYR  61  76  61  79 /  30  60  60  40
ASX  50  71  55  70 /  20  50  60  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR LSZ121-142>148.

&&

SHORT TERM...LE
LONG TERM...GROCHOCINSKI
AVIATION...GRANING
Hazardous weather outlook, Jun 17, 10:39 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1039 PM CDT TUE JUN 17 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190345-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1039 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE FOUND OVER PORTIONS OF NORTHERN
WISCONSIN TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SEVERAL ROUNDS OF RAIN AND STORMS ACROSS THE REGION
WEDNESDAY NIGHT... AND THROUGH THE WEEKEND. SOME STORMS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT COULD BE STRONG WITH GUSTY
WINDS...SMALL HAIL...AND HEAVY RAIN. THE WETTEST TIME FRAME
APPEARS TO BE THURSDAY AND THURSDAY NIGHT...WITH THE POTENTIAL FOR
WIDESPREAD RAINFALL OF A HALF TO AROUND AN INCH. SOME LOCATIONS
MAY RECEIVE LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-190345-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1039 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE INCREASING EAST TO NORTHEAST WINDS OVER LAKE
WEDNESDAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED. THE HAZARDOUS
CONDITIONS MAY CONTINUE THROUGH WEDNESDAY NIGHT AND THURSDAY.

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR
THURSDAY...CONTINUING THROUGH THE WEEKEND.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 17, 9:48 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
948 PM CDT TUE JUN 17 2014

WIZ009-180315-
PRICE-
948 PM CDT TUE JUN 17 2014

...STRONG STORM APPROACHING OGEMA...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF OGEMA...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY
WINDS...SMALL HAIL AND OCCASIONAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  OGEMA...              SPIRIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4546 9056 4556 9003 4537 9004 4537 9049

GRANING
Special weather statement, Jun 17, 10:01 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1001 PM CDT TUE JUN 17 2014

WIZ009-180330-
PRICE-
1001 PM CDT TUE JUN 17 2014

...STRONG STORMS TRACKING OVER SOUTHERN PRICE COUNTY...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF KENNAN...MOVING EAST AT 35
MPH.

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS TO
40 MPH...BRIEF HEAVY DOWNPOURS...AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  KENNAN...             CATAWBA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4538 9069 4557 9069 4563 9036 4537 9029
      4537 9046 4537 9068

GRANING
Special weather statement, Jun 17, 10:34 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1034 PM CDT TUE JUN 17 2014

WIZ009-180415-
PRICE-
1034 PM CDT TUE JUN 17 2014

...STRONG STORMS OVER SOUTHERN PRICE COUNTY...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF KENNAN...MOVING NORTHEAST AT 30
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...AND LIGHTNING.

* THE THUNDERSTORM WILL AFFECT THE AREAS OF...
  KENNAN...
  CATAWBA...
  OGEMA...
  PRENTICE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4551 9069 4555 9069 4565 9004 4562 9003
      4538 9004 4537 9005 4537 9060

GRANING
Special weather statement, Jun 17, 10:48 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1048 PM CDT TUE JUN 17 2014

MNZ038-WIZ006-180430-
BURNETT-PINE-
1048 PM CDT TUE JUN 17 2014

...STRONG STORM APPROACHING TRADE LAKE...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TRADE LAKE...MOVING
NORTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...LIGHTNING...AND BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  RANDALL BY 1100 PM...
  TRADE LAKE AND FOUR CORNERS BY 1125 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4564 9289 4571 9289 4586 9259 4586 9229
      4572 9229 4572 9252 4565 9252 4563 9254
      4563 9288

GRANING
Special weather statement, Jun 17, 11:09 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1109 PM CDT TUE JUN 17 2014

WIZ006>008-180500-
BURNETT-SAWYER-WASHBURN-
1109 PM CDT TUE JUN 17 2014

...STRONG STORMS MOVING INTO SOUTHERN WASHBURN AND SAWYER COUNTIES...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS...GENERALLY ALONG A LINE FROM
FREDERIC...EAST TO BIRCHWOOD...AND LADYSMITH. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BIRCHWOOD...          ANGUS...              EXELAND...
  SARONA...             SHELL LAKE...         BIG SAND
  LAKE...               WINTER...             STONE LAKE...
  SPOONER...            HERTEL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4572 9217 4572 9231 4586 9231 4584 9076
      4563 9091 4563 9214

GRANING
Special weather statement, Jun 18, 12:23 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1223 AM CDT WED JUN 18 2014

WIZ003-004-006>009-180600-
ASHLAND-BURNETT-IRON-PRICE-SAWYER-WASHBURN-
1223 AM CDT WED JUN 18 2014

...LINE OF STORMS MOVING INTO NORTHERN WISCONSIN...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
HERTEL TO WINTER TO 15 MILES NORTHEAST OF BRANTWOOD...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SPOONER LAKE...       STONE LAKE...         RICE LAKE...
  LORETTA...            NEW POST...           FIFIELD...
  TREGO...              NORTHWOODS BEACH...   CHIPPEWA LAKE...
  BLAISDELL LAKE...     PARK FALLS...         EARL...
  CHIEF LAKE...         SPRINGBROOK...        LITTLE ROUND LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4555 9069 4563 9069 4563 9214 4572 9217
      4572 9244 4573 9244 4602 9171 4607 9024
      4604 8991 4597 8993 4597 9003 4551 9004

MCLOVIN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:48 PM CDTSpecial Weather StatementDLHPrice27 min
Jun 17, 10:01 PM CDTSpecial Weather StatementDLHPrice29 min
Jun 17, 10:03 PM CDTSevere Thunderstorm WarningDLHPrice42 min
Jun 17, 10:34 PM CDTSpecial Weather StatementDLHPrice41 min
Jun 17, 10:48 PM CDTSpecial Weather StatementDLHBurnett42 min
Jun 17, 11:09 PM CDTSpecial Weather StatementDLHWashburn51 min
Jun 18, 12:23 AM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn37 min

Nearby

Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.